MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-57
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the maryland bipolar forceps instrument was not pointing in the intended direction.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a broken snake wrist cable at the distal end.The cable was fully broken.As a result, the instrument exhibited imprecise motion when driven on the system.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.Additional observation not reported by site: the instrument was installed on an in-house system and driven.Instrument exhibited imprecise motion in the pitch and yaw directions.The grip tips moved in the direction commanded; however, a lag or delay in the motion was observed.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause of snake wrist cable breakage, whether partial or full and the resulting imprecise motion is attributed to damage to the cable through external collisions, during use, or during reprocessing.
 
Additional Manufacturer Narrative
Intuitive followed up and obtained additional information.The customer changed to a different instrument when the issue occurred.Procedure was completed robotically with the original system configuration.No fragment fell in the patient.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23846114
Report Number2955842-2025-49007
Device Sequence Number18527549
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(10)U11230302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-57
Device Catalogue Number430010
Device Lot NumberU11230302 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/25/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown